Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Can soreness in muscles and sticky tongue be indications of HIV?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9322 Questions
Question
Hi, i had a possible exposure to HIV about 7 or 8 months ago. I didnt have any rash or other seroconverson symptoms. However for the last couple of months my muscles have been quite sore and had a few mouth issues, including a couple of ulcers that have healed quickly without treatment. In the last couple of days i also have quite a sticky feeling tongue and it looks whiter than normal. Are these symptoms of HIV that would normally show up after 6 or 7 months? thank you
Posted Tue, 4 Feb 2014 in HIV and AIDS
 
 
Answered by Dr. Shoaib Khan 56 minutes later
Brief Answer: Might not be HIV symptoms, better to test Detailed Answer: Hello sir and welcome. Thank you for writing to us. These symptoms are rather insignificant and can be related to various conditions like vitamin deficiencies, change in mucosal pH, oral cavity infections, a few less severe sexually transmitted infections, lowered immunity, and possibly (rare) HIV, etc. HIV symptoms can be very non-specific at times sir, and although your symptoms do not resemble that of HIV, I would still recommend a simple HIV blood test, which can be conducted anytime now, and would yield an accurate result. This will help us rule out HIV, and then assume other possibilities. It is better to rule it out that live in fear of having it, don't you think so sir? I hope you find my response helpful sir. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Can soreness in muscles and sticky tongue be indications of HIV? 8 hours later
thanks for your reply. I understand that getting a test is the only way to be sure either way. I think my immune system has been weakened mainly by stress and this week alcohol consumption, or i guess hiv. I will get tested. One follow up question though please, how common is it for symptoms of hiv to appear after 6 or 7 months? that are not acute infection symptoms. Thanks again
 
 
Answered by Dr. Shoaib Khan 4 hours later
Brief Answer: Possibility of such an occurrence is moderate Detailed Answer: Hello once again sir. Of course you may ask me more questions, any number of questions in fact sir, please do not hesitate to ask me anymore clarifications. It is possible for HIV-related symptoms to appear within 6-7 months of contact with a HIV-infected individual (if this person indeed has HIV). The possibilities of such an occurrence are quite high, i.e. around 60-90 % or possibly higher. I hope this information helps you sir. Please do not hesitate to write back to me for any further clarifications, I would be more than happy to help you. Hoping and praying this is anything but HIV, and you recover from these symptoms at the earliest. God bless.
Above answer was peer-reviewed by
 
Follow-up: Can soreness in muscles and sticky tongue be indications of HIV? 5 hours later
thank you. As i understood it, symptoms didnt normally appear for a number years, as many as 10, before symptoms develop. Do you have anymore infomation regards typical symptoms that could occur after a shorter period like 6 months please? kind regards,
 
 
Answered by Dr. Shoaib Khan 7 minutes later
Brief Answer: Mostly no symptoms at 6-7 months Detailed Answer: Hello once again sir. I shall surely help you with that. At 6-7 months after exposure, most individuals feel absolutely healthy and do not have any symptoms at all. But if there are symptoms, they can be the following: -Rash -Tiredness -Sore throat -Headaches -Fever -Muscle and/or joint pains -Swollen glands I hope this information helps you sir. Please feel free to write back to me for any further clarifications, I shall be more than happy to help. Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor